What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 18, 3:17 PM EST, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 18, 3:17 PM EST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
417 PM EDT Tue Jun 18 2019
.SYNOPSIS...
A boundary will remain nearly stationary across the region through
Wednesday. Low pressure will move through the Ohio Valley on
Thursday and drag a cold front through the Mid-Atlantic states
Thursday night. High pressure will build in for Friday and through
much of the weekend. A warm front will push northward through the
area late Sunday into Monday, followed by a cold front later Monday.
High pressure will return once again as we head into the middle of
the week.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A Severe Thunderstorm Watch remain in effect through 10 pm this
evening. A couple of rounds of showers and thunderstorms are
expected to move across the area through this evening. One area will
move across eastern Pennsylvania and central and northern New Jersey
late this afternoon into the evening hours. A second will develop
and spread across eastern Maryland, Delaware, southeastern
Pennsylvania, and southern New Jersey later this afternoon into the
evening hours.
A frontal boundary remains stalled out across the northern portions
of our area, while an area of low pressure remains to our west. This
low will move eastward while a couple of short waves move across the
area through this afternoon and this evening. CAPE values continue
to rise and are around 1,000-2,000 while bulk shear remains around
25-35 knots. This should be sufficient enough for some storms to
become severe this afternoon into this evening. Damaging winds and
hail are the main threat, although an isolated spin-up cannot be
ruled out.
Thunderstorm activity could diminish across much of northeast
Pennsylvania and northern New Jersey later this evening by around
sunset. However, showers and thunderstorms could continue through the
evening and into the first half of the overnight period across
southeast Pennsylvania, southern New Jersey, Delware, and eastern
Maryland. Most showers should be mostly have dissipated by daybreak
Wednesday, although this break will be temporary.
PW values remain 1.75-2.00 inches across the area, so any showers
and thunderstorms will have the potential to produce heavy rainfall
in a short amount of time. We will continue with the Flash Flood
Watch as is for now.
As precipitation comes to and end across the area overnight and
winds become light, areas of fog may develop, especially where heavy
rainfall occurred during the day and evening. However, there is
uncertainty in how thick any fog will develop, so we are not
issuing any enhanced statements at this time.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
Cloudy, foggy, and damp conditions will start the day again
Wednesday as a frontal boundary will remains near the area. The
morning should be mostly dry, however, as the day progresses, clouds
will begin to dissipate and instability will build across the area.
With the front in place, the building instability, and passing short
waves/vorticity impulses, showers and thunderstorms are likely to
redevelop by the late morning and especially during the afternoon.
PW values remain very juicy around 1.75-2.00 inches, so there
remains the threat for heavy rainfall. We did not extend the Flash
Flood Watch into Wednesday as there is uncertainty as to where the
heaviest rain will occur, especially in relation to the heavy rain
from today. Later shifts can take another look and see if and where
the need for an extension could be needed.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
The extended starts off active and then hopefully we can catch a
decent break between systems as we head through the weekend. More
unsettled weather to start the new week and then another brief
respite from the rain for the region through midweek.
Where to begin... It's been a very active spring around the Middle
Atlantic and that pattern looks to continue as we head through the
rest of this week. The stalled boundary remains across the forecast
area as we head into Wednesday night through Thursday (although it
really starts to look like it has weakened and is washing out for
the most part) so we can expect more showers and thunderstorms
across the region.
A low pressure system will track through the Ohio Valley and into
the mid-Atlantic with the attendant cold front moving through
Thursday night. Good surface heating on Thursday will help with
convective initiation as we remain in the warm sector. A shortwave
rolling through the region will help to provide additional lift and
the continued southerly flow we have will also add plenty of
moisture so expect a fairly active day for our area on Thursday.
With PWATs running high for this time of year (>1.5 inches) so
expect any storms that develop to be very efficient rainmakers.
Things should clear out behind the departing front on Friday with
maybe some lingering showers early in the morning. Otherwise, Friday
will become windy in the northwest flow but it should feel
refreshing with cooler temps and relatively dry conditions.
The quiet weather will continue through Saturday and most of Sunday.
Overall a nice weekend is in store for the weekend with highs into
the 80s across much of the forecast area.
The next system arrives Sunday night as a warm front moves northward
through the region, followed by a cold front on Monday. Showers and
thunderstorms will remain possible through this period. High
pressure will then try to build in behind the front and persist
through midweek.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight...Outside of showers and thunderstorms, conditions have
returned to VFR this afternoon. However, showers and thunderstorms
are expected to affect the TAF sites this afternoon and this
evening, which could temporarily lead to lower conditions. Showers
and thunderstorms will end for ABE and RDG by this evening. However,
the other TAF sites will likely keep showers and possibly
thunderstorms into the evening, especially ACY and MIV.
All sites will lower back to MVFR then IFR overnight tonight as low
clouds and areas of fog spread across the area. Winds will be
variable from site to site due to the frontal boundary near the area
and approaching low pressure system.
Wednesday...Conditions will start out MVFR and/or IFR during the
morning, before improving to VFR by late morning into the afternoon.
However, showers and possibly thunderstorms will develop later in
the morning and into the afternoon which could temporarily lead to
lower conditions. Wind are expected to vary from southeast to
southwest around 5-10 knots.
Outlook...
Wednesday night...Generally VFR conditions expected but MVFR or
lower is possible in low clouds and rain. Light southerly
winds. Low confidence.
Thursday through Thursday night...Periods of VFR outside of showers
and thunderstorms, where MVFR or lower conditions will be possible.
Showers and thunderstorms are likely during the afternoon and
evening. South to southwest winds around 10 knots veering to the
west overnight. Low confidence on timing and severity of storms.
Friday through Friday night...MVFR possible early with improvement
to VFR by around midday. Northwest winds around 10 to 15 knots with
gusts up to 25 knots possible. Moderate confidence.
Saturday through Sunday...Mainly VFR conditions expected. Northwest
winds around 5 to 10 knots, becoming light overnight. Moderate
confidence.
&&
.MARINE...
Tonight...Conditions remain below Small Craft Advisory levels
through tonight. There will be a chance of thunderstorms through
this evening which could lead to locally higher winds and waves.
Wednesday...Conditions remain below Small Craft Advisory levels
through Wednesday. There will be a chance of thunderstorms during
the afternoon which could lead to locally higher winds and waves.
Outlook...
Wednesday night through Thursday...Sub-advisory conditions expected.
Winds out of the south to southeast around 10 to 15 knots. Seas
around 2 to 4 feet.
Thursday night through Friday...Winds will increase out of the
northwest at 10 to 20 knots with gusts up to 30 knots possible. Seas
will also build to around 4 to 6 feet. A Small Craft Advisory will
likely be needed.
Friday night through Sunday...Small Craft Advisory conditions
may linger into Friday night but are expected to fall below
criteria and then remain down through the period. West to
northwest winds around 10 to 15 knots Friday night into
Saturday, becoming around 10 knots on Saturday. Winds will
become light on Sunday before favoring the south by Sunday night
through Monday. Seas will be around 1 to 3 feet through the
period.
Rip Currents...
A low risk for the development of dangerous rip currents is
expected to continue through today with waves in the surf zone
3 feet or less.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through late tonight for PAZ054-055-060>062-
070-071-101>106.
NJ...Flash Flood Watch through late tonight for NJZ001-007>010-
012>027.
DE...Flash Flood Watch through late tonight for DEZ001>004.
MD...Flash Flood Watch through late tonight for MDZ008-012-015-019-
020.
MARINE...None.
&&
Synopsis...Meola
Near Term...Robertson
Short Term...Robertson
Long Term...Meola
Aviation...Robertson/Meola
Marine...Robertson/MeolaHazardous weather outlook, Jun 18, 2:41 PM EST, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
341 PM EDT Tue Jun 18 2019
NJZ001-007-008-PAZ054-055-060>062-191945-
Sussex-Warren-Morris-Carbon-Monroe-Berks-Lehigh-Northampton-
341 PM EDT Tue Jun 18 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
This Hazardous Weather Outlook is for northern New Jersey, east
central Pennsylvania and northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Additional opportunities for showers and thunderstorms exist
Wednesday and Thursday. Flooding may become more of a problem with
time should repeated rounds of storms affect the area. In addition,
strong to severe thunderstorms are possible on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ001>003-MDZ008-012-015-019-020-NJZ009-010-012-013-015>023-027-
PAZ070-071-101>106-191945-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-
Cape May-Southeastern Burlington-Delaware-Philadelphia-
Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
341 PM EDT Tue Jun 18 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey and southeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Additional opportunities for showers and thunderstorms exist
Wednesday and Thursday. Flooding may become more of a problem with
time should repeated rounds of storms affect the area. In addition,
strong to severe thunderstorms are possible on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
DEZ004-NJZ014-024>026-191945-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
341 PM EDT Tue Jun 18 2019
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Additional opportunities for showers and thunderstorms exist
Wednesday and Thursday. Flooding may become more of a problem with
time should repeated rounds of storms affect the area. In addition,
strong to severe thunderstorms are possible on Thursday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
ANZ430-431-450>455-191945-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
341 PM EDT Tue Jun 18 2019
...SEVERE THUNDERSTORM WATCH 394 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.
In the hours before
Local storm report, Jun 18, 2:53 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
353 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLOOD ROCKY HILL 40.41N 74.64W
06/18/2019 SOMERSET NJ TRAINED SPOTTER
MPING REPORT OF STREET FLOODING WITH ROADS
CLOSED AND VEHICLES STRANDED.
&&
TCDLocal storm report, Jun 18, 3:13 PM EST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLOOD HOLLAND TWP 40.60N 75.13W
06/18/2019 HUNTERDON NJ EMERGENCY MNGR
PHOTO SHOWING FLOODING SEVERAL FEET DEEP
AROUND A BUILDING. TIME ESTIMATED FROM
RADAR.
&&
TCDLocal storm report, Jun 18, 3:14 PM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
414 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND DMG 1 S ELMER 39.58N 75.17W
06/17/2019 SALEM NJ PUBLIC
MULTIPLE TREES DOWN INCLUDING ONE ONTO THE
DECK OF A HOME. TIME ESTIMATED FROM RADAR.
1220 PM FLOOD HOLLAND TWP 40.60N 75.13W
06/18/2019 HUNTERDON NJ EMERGENCY MNGR
PHOTO SHOWING FLOODING SEVERAL FEET DEEP
AROUND A BUILDING. TIME ESTIMATED FROM
RADAR.
1018 PM MARINE TSTM WIND INDIAN BEACH 38.68N 75.08W
06/17/2019 M43 MPH SUSSEX DE MESONET
0247 PM HAIL MARLBORO TWP 40.33N 74.27W
06/18/2019 M0.75 INCH MONMOUTH NJ TRAINED SPOTTER
0700 PM FLOOD 1 WNW MIDVALE 39.67N 75.64W
06/17/2019 NEW CASTLE DE 911 CALL CENTER
FLOODING REPORTED IN DANVILLE COURT. TIME
ESTIMATED FROM RADAR.
0629 PM FLOOD NEW CASTLE 39.66N 75.57W
06/17/2019 NEW CASTLE DE 911 CALL CENTER
STREET FLOODING ON DELAWARE STREET.
1251 AM HEAVY RAIN NEW CASTLE COUNTY AIRPO 39.67N 75.61W
06/18/2019 M1.91 INCH NEW CASTLE DE ASOS
24-HOUR TOTAL. ONE INCH OF RAIN OCCURRED
BETWEEN 5:51 PM AND 6:12 PM.
0308 PM FLOOD 1 S RED BANK 40.34N 74.07W
06/18/2019 MONMOUTH NJ TRAINED SPOTTER
MPING REPORT OF STREET FLOODING WITH ROADS
CLOSED AND VEHICLES STRANDED.
0249 PM FLOOD ROCKY HILL 40.41N 74.64W
06/18/2019 SOMERSET NJ TRAINED SPOTTER
MPING REPORT OF STREET FLOODING WITH ROADS
CLOSED AND VEHICLES STRANDED.
0211 PM FLOOD 1 NNW WHITE HOUSE STATI 40.63N 74.78W
06/18/2019 HUNTERDON NJ LAW ENFORCEMENT
US HWY 22 WEST IS CLOSED IN THE AREA OF VAN
HORNE RD DUE TO FLOODING.
0827 PM FLOOD WILLIAMSTOWN 39.68N 74.99W
06/17/2019 GLOUCESTER NJ TRAINED SPOTTER
THREE TO FOUR INCHES OF WATER COVERING MAIN
ST. IN WILLIAMSTOWN.
&&Local storm report, Jun 18, 3:21 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
421 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 3 WSW CLOVERHILL 40.47N 74.83W
06/18/2019 HUNTERDON NJ PUBLIC
THE GAUGE ON THE NESHANIC RIVER IN REAVILLE
REACHED FLOOD STAGE AND CONTINUES TO RISE.
&&
SFJSpecial weather statement, Jun 18, 3:25 PM EST, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
425 PM EDT Tue Jun 18 2019
NJZ012-015-182100-
Middlesex-Mercer-
425 PM EDT Tue Jun 18 2019
...A STRONG THUNDERSTORM WILL AFFECT MERCER AND SOUTHWESTERN
MIDDLESEX COUNTIES...
At 424 PM EDT, a strong thunderstorm was located over Ewing, or near
Trenton, moving east at 25 mph.
Wind gusts up to 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Trenton, East Brunswick, South Brunswick, Ewing, Princeton,
Hightstown, Cranbury, Pennington, Windsor, Princeton Meadows,
Kingston, Dayton, Plainsboro Center, Edinburg, Twin Rivers,
Mercerville-Hamilton Square, Lawrenceville, Clearbrook Park, White
Horse and Kendall Park.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4024 7448 4022 7453 4020 7455 4020 7477
4022 7478 4025 7484 4030 7486 4038 7462
4037 7461 4039 7460 4044 7445
TIME...MOT...LOC 2024Z 264DEG 21KT 4027 7478
GorseLocal storm report, Jun 18, 4:26 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
526 PM EDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 E LINCROFT 40.33N 74.09W
06/18/2019 M1.00 INCH MONMOUTH NJ PUBLIC
HAIL UP TO ONE INCH IN DIAMETER PICTURED.
HAIL FELL FOR 2-3 MINUTES.
&&
TCD